MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM LUBRI-SIL® IC COMPLETE CARE®

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM LUBRI-SIL® IC COMPLETE CARE®
Model Number 303416A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe used to inject fluid into the valve was found uncapped and leaking in the tray.The kit was discarded except for the syringe.The cap was replaced and sent to risk management.
 
Event or Problem Description
It was reported that the syringe used to inject fluid into the valve was found uncapped and leaking in the tray.The kit was discarded except for the syringe.The cap was replaced and sent to risk management.It was later reported on (b)(6) 2019 from the complainant, the loose cap from the inflation syringe in the foley tray was placed on the syringe, then sent to risk management.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (with original packaging), aspirate 10cc syringe with an affixed cap.Visual inspection of the sample noted that although the cap was on the syringe tip, the syringe was devoid of most of its liquid content.Only residual liquid droplets remained in the syringe.This is out of specification per inspection procedure which states, "water fill volume: 9.6 + 0.4/-0.6cc." as only residual liquid remained in the syringe, the fill volume was significantly below specification.Additionally, it is unknown whether the cap returned with the sample was the original cap or a replacement cap from another product.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿tip cover came off during shipping or in processing.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (with original packaging), aspirate 10cc syringe with an affixed cap.Visual inspection of the sample noted that although the cap was on the syringe tip, the syringe was devoid of most of its liquid content.Only residual liquid droplets remained in the syringe.This is out of specification per inspection procedure which states, "water fill volume: 9.6 + 0.4/-0.6cc." as only residual liquid remained in the syringe, the fill volume was significantly below specification.Additionally, it is unknown whether the cap returned with the sample was the original cap or a replacement cap from another product.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿tip cover came off during shipping or in processing.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.".

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM LUBRI-SIL® IC COMPLETE CARE®
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9117650
Report Number1018233-2019-05932
Device Sequence Number468494
Product Code EZL
UDI-Device Identifier00801741024726
UDI-Public(01)00801741024726
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number303416A
Device Catalogue Number303416A
Device Lot NumberNGDQ2739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/14/2019
10/14/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/03/2019
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1